MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACF TRIAL SPACER HANDLE; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACF TRIAL SPACER HANDLE; FORCEPS
Model Number 396.989
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure, the one (1) trial spacer handle rod portion that runs through the middle, broke.The case was delayed by two (2) minutes.The procedure was successfully completed.The patient outcome is unknown.Concomitant device reported: acf detachable trial spacer lordotic 6 mm: (part#: 396.922 lot#: unknown quantity: 1).This report is for one (1) acf trial spacer handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated event description provided for reporting.H3, h4, h6: a review of the device history record: device history lot.Part: 396.989.Lot: 1556568.Manufacturing site: haegendorf.Release to warehouse date: 18.Oct.2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Only top level of the device history record reviewed as sub-components are not lot tracked.H3, h6: investigation summary background/ updated event description: it was reported that on (b)(6) 2019, during an unknown procedure, the one (1) trial spacer handle rod portion that runs through the middle, broke.The case was delayed only by a couple of minutes.Procedure and patient outcome were unknown.This complaint involves one (1) device.Investigation flow: broken.Visual inspection: acf trial spacer handle were received at cq.Visual inspection the device revealed that the shaft that passes through the handle was broken at the rotating screw.Thus, the complaint is confirmed.The remaining portions of the device shows normal surface wear with consistent use for over 12 years.The received condition agree with the complaint description.Dimensional inspection: cannot be performed due to post manufacturing damage.Document/ specification review: the following drawings were reviewed during the investigation: implant holder 4.5 asm, shaft for implant holder.No design issues or discrepancies were noted during the investigation.Dhr review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Only top level of the device history record reviewed as sub-components are not lot tracked.Investigation conclusion: visual inspection of the returned device, dhr review of the part with given lot number, document/ specification review were performed at cq.A definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.The most likely cause is rough handling of the device.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified during this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
4/22/2019: update: concomitant part/lot was discovered during (ir) investigation report.Concomitant device: product code: 396.922 lot #: 6554757 qty: 1 was returned as a concomitant device without an alleged complaint condition.

Brand Name
ACF TRIAL SPACER HANDLE
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8523687
Report Number2939274-2019-57527
Device Sequence Number2675789
Product Code HTD
UDI-Device Identifier10705034778198
UDI-Public(01)10705034778198
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number396.989
Device Catalogue Number396.989
Device Lot Number1556568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERVIOS TRIAL-IMPL WEDGE-SHAPED SIZ 6 DB